This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am 39 year old male. I have been suffering from the following symptoms since my childhood and no doctor seems to figure out what the problem is. Those symptoms are significantly affecting my ability to focus, to communicate with people, and to enjoy life:
Feeling Lightheaded, and dizzy (this gets worse as I feel shortage of Oxygen, as explained below)
Feeling body imbalance
Inability to focus (this gets worse as I feel shortage of Oxygen, as explained below)
I feel shortage of Oxygen especially in my head, and my arms (this is a major symptom, I feel it especially when I stand for a long period of time, I feel that my heart's beats get faster). This symptom improves as I sit down. It significantly improves if I take a nap for an hour or so.
Above symptoms temporarily improve if I eat or drink something sweet, or if I drink coffee.
I explained those symptoms a number of times to my doctors, and they all think it is a psychological problem. They all did blood works for me which turned out to be normal.
Any thoughts or advices on what the problem could be?
I am a Sickle Cell “Trait” (I do not have Sickle Cell Disease, I am a carrier). My blood works are all normal and my Hemoglobin is in the region of 15.(not too sure what the unit is)
I have had depression for over 10 years – I currently take Celexa (20 mgs, 1 tablet a day). My depression symptoms have improved by say 65%.
Because of lack of focus, my doctor advised that I might have ADD/ ADHD and he put me on Wellbutrin (75mgs, 1 tablet a day)., but I do not see any improvements
I work out on a regular basis and I run on the treadmill
My heart is normal, no diabetes, no blood pressure, no thyroid problems
I take multi vitamins/ minerals, and Omega 3
It is difficult to explain the exact cause of your symptoms of feeling light headed and imbalance. And the fact that these symptoms are since your childhood makes the task even more challenging. Some of your symptoms may suggest reduced blood flow / oxygen supply to body parts, but I won't be able to comment more on that.
One of the accompaniments of attention deficit disorder in adulthood is depression. I would suggest you explore adult ADD and discuss management strategies with your psychiatrist. You might benefit from an alternative treatment plan. Although Wellbutrin is shown to be effective for adult add, there is no evidence so far to show that is the most efficacious medication. Recent updates in adult add research indicate that treatment with Wellbutrin has a "medium-range effect", which is less than that of the stimulants such as Amphetamines. Non-stimulant medication (Atomoxetine) may also help. You might want to try iron supplements as suggested by a few researchers.
This is of course considering your inability to focus is due to ADD. A combination of antidepressant and one of the medicines for add might help you improve concentration ability.
Can you elaborate a little more on how you find it difficult to communicate with people?
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.